zbMATH — the first resource for mathematics

Topological properties on the space of fuzzy sets. (English) Zbl 0986.54012
The authors introduce the Skorokhod metric on the space \({\mathcal F}(\mathbb{R}^p)\) of fuzzy sets, where \({\mathcal F}(\mathbb{R}^p)\) consists of those fuzzy sets \(\widetilde\mu: \mathbb{R}^p\to [0,1]\) which are normal, i.e., \(\widetilde \mu(x) =1\) for some \(x\in \mathbb{R}^p\); upper semicontinuous and \(\text{supp} \widetilde \mu=\overline {\{x\in \mathbb{R}^p: \mu(x)> 0\}}\) is compact. It is proved that the space \(\mathbb{R}^p\) with Skorokhod metric is separable and complete [S. Y. Joo and Y. K. Kim, Fuzzy Sets Syst. 111, No. 3, 497-501 (2000; Zbl 0961.54024)]. A characterization of compact subsets of \({\mathcal F}(\mathbb{R}^p)\) equipped with the Skorokhod topology is provided [P. Diamond and P. Kloeden, ibid. 29, No. 3, 341-348 (1989; Zbl 0661.54011)] and several nice example are given.

54A40 Fuzzy topology
03E72 Theory of fuzzy sets, etc.
Full Text: DOI
[1] Billingsley, P., Convergence of probability measures, (1968), Wiley New York · Zbl 0172.21201
[2] Congxin, W.; Ming, M., Embedding problem of fuzzy number space, part II, Fuzzy sets and systems, 45, 189-202, (1992) · Zbl 0771.46045
[3] Diamond, P.; Kloeden, P., Characterization of compact subsets of fuzzy sets, Fuzzy sets and systems, 29, 341-348, (1989) · Zbl 0661.54011
[4] Goetschel, R.; Voxman, W., Elementary fuzzy calculus, Fuzzy sets and systems, 18, 31-43, (1986) · Zbl 0626.26014
[5] Debreu, G., Integration of correspondences, Proc. 5th Berkeley symp. math. statist. probab., 2, 351-372, (1966)
[6] Hausdorff, F., Set theory, (1957), Chelsea New York · Zbl 0060.12401
[7] Jacod, J.; Shirayaev, A.N., Limit theorems for stochastic processes, (1987), Springer-Verlag New York
[8] B. M. Ghil, S. Y. Joo, and, Y. K. Kim, A characterization of compact subsets of fuzzy number space, Fuzzy Sets and Systems, in press. · Zbl 1004.54009
[9] Joo, S.Y.; Kim, Y.K., The Skorokhod topology on space of fuzzy numbers, Fuzzy sets and systems, 111, 497-501, (2000) · Zbl 0961.54024
[10] Kaleva, O., On the convergence of fuzzy sets, Fuzzy sets and systems, 17, 53-65, (1985) · Zbl 0584.54004
[11] Kim, Y.K.; Ghil, B.M., Integrals of fuzzy number valued functions, Fuzzy sets and systems, 86, 213-222, (1997) · Zbl 0922.28015
[12] Klement, E.P.; Puri, M.L.; Ralescu, D.A., Limit theorems for fuzzy random variables, Proc. roy. soc. London ser. A, 407, 171-182, (1986) · Zbl 0605.60038
[13] Skorokhod, A.V., Limit theorems for stochastic processes, Theory probab. appl., 1, 261-290, (1956) · Zbl 0074.33802
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.